Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Having a ear clog starting with left and now right. On Flonase. The clog is persistent. What can be done?

Hello. A month ago my ears clogged up after hearing porcelain dishes slam together (this was just coincidence I think). First it started with my left ear, then my right ear after. I saw an ENT 2 times over the past 30 days and took a hearing test. The Audiologist said my hearing is fine. My ENT has me taking Flonase and wants me to wait another month and see if it gets better.

I have what I think is tinnitus. It is a constant, very low sound, almost like wind blowing. Similar to the sound you hear in your head when you clench your face muscles. I can only hear it when it is very quiet. I think I've had this sound for a few years, though. It may not be related to the clogged ears I have right now. I've also experienced more noticeable "ringing" twice over the last 30 days. One time when I had physically exerted myself, which lasted about 4-5 hours and then went away. I also experienced it again yesterday, noticeable ringing that lasted about 15 minutes.

Right now my ENT wants me to take Flonase and wait for a month, but I want to know what is wrong! Is it ETD? Cochlear Hydrops? I can pop my ears but nothing happens. When I swallow I feel pressure changing in my ears and short relief, but shortly after they return to feeling clogged. I know this isn't the place to ask for a diagnoses but if anyone can help me I would appreciate it!
Asked On : Wed, 1 May 2013
Answers:  1 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
ENT Specialist 's  Response

I have gone through your query regarding clogged ear, first on left side and lateron on the right side. you have this for last one month and now you are experencing the tinnitus as well.
Thiugh you have been examined by ENT doctor and he find your hearing is normal. You have been given Flonase nasal spray but didn't feel any improvement.

Clog ear is observed whenever any pathology in middle or external ear leads to diminished movement of tympanic membrane. In middle ear this may be-

(a) Eustachian tube dysfunction.

(b) Oedema of middle ear mucosa and tympanic membrane.

(c) Fluid in middle ear.

(d) Discontinuty of ossicular chain.

In external ear whenever ear wax is too much and touches the ear drum patient feels blockade in ear. You are being already examined by ENT specialist so no quistion arises for any defect in external ear. Your problem is bilateral and hearing is normal thus defect is likely to be in nasopharynx, from where eustachian tube opening is there. Secondarly you are not getting any relief by Flexonase nasal spray this indicates pathology is not an allergic disorder.

You should consult any ENT specialist for through examination of upper respiratory tract and ear. Some basic investigation are of also necessary in your case as-

(1) Tympanometery.

(2) Nasopharyngoscopy.

As you have asked about cochlear hydrops that is unlikely.

By above approach there are possibility to reach the correct diagnosis.


Answered: Wed, 1 May 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor